MAUDE Adverse Event Report: PERCUSSIONAIRE CORP. IN-LINE VALVE (P5-TEE)

PERCUSSIONAIRE CORP. IN-LINE VALVE (P5-TEE)
Model Number P5-TEE
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to the patient requiring medical intervention while using the in-line valve, this report is being filed.The root cause has been determined to be a design limitation of the in-line valve, where leaks can occur through the pressure relief valve even when fully closed.The extent of the leak is situation-dependent and often not clinically significant but can represent a substantive fraction of the intended ventilation for neonatal and infant patients with small tidal volumes.As a result of this design limitation and reported adverse event, percussionaire has initiated internal corrective actions to update associated instructions for use and design modifications to eliminate the source of the leak.Percussionaire will initiate a field notification to all customers to inform them of the adverse event, root cause, clinical risks, along with the updated instructions for use and requested actions.To date, this event is the only reported adverse event related to the in-line valve leak.
 
Event or Problem Description
On june 10, 2025, sentec was notified of an incident involving four nicu patients who exhibited signs of respiratory descrepencies while receiving ipv therapy using the in-line valve (p5-tee).It was observed that the patients were receiving only 40-50% of the exhaled volume set by the ventilator, rather than the expected full returned volume.This discrepancy led to the retention of carbon dioxide (co2) in the patients.The underlying cause of the co2 retention was not initially known.As part of typical in-line valve use, the physician confirmed the pressure relief valve was fully closed for all patient cases.In an effort to identify the source of the issue, one patient was reintubated to rule out complications related to the endotracheal tube.The co2 retention persisted until the in-line valve was removed, at which point the patient's exhaled tidal volumes immediately improved.Due to the need for medical intervention in response to this event, sentec is submitting this report.

Brand Name
IN-LINE VALVE (P5-TEE)
Common Device Name
IN-LINE VALVE
Manufacturer (Section D)
PERCUSSIONAIRE CORP.
130 mcghee road
suite 109
sandpoint ID 03864
Manufacturer (Section G)
PERCUSSIONAIRE CORP.
130 mcghee road
suite 109
sandpoint ID 03864
Manufacturer Contact
gina cunsolo
130 mcghee road
suite 109
sandpoint, ID 03864
MDR Report Key22456912
Report Number3029845-2025-00002
Device Sequence Number15492692
Product Code BZO
UDI-Device Identifier00849436000723
UDI-Public00849436000723
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K905236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP5-TEE
Device Lot Number250324
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown